Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 12, 2021Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 12, 2021, 4:55 PM CDT for Dale County, Henry County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 4:55 PM CDT (21:55 UTC)
Expired
Aug 12, 2021, 5:30 PM CDT
In force
35 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 30 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS82 KTAE 122155
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Thu Aug 12 2021
 
ALZ066-067-122230-
Dale AL-Henry AL-
455 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Dale and Henry
Counties through 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Rucker to Abbeville. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Abbeville, Fort Rucker, Ozark, Enterprise, Newton, Ariton, Newville,
Haleburg, Shorterville, Hunt Field, Hooper Stage Field, Hayes,
Scottsboro Crossroads, Ewell, Dale County Lake, Thomas Mill Creek,
Phillips Crossroads, Hwy 231 Pea River Bridge, Balkum and
Skipperville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3176 8513 3173 8512 3170 8513 3166 8508
      3164 8509 3162 8506 3157 8506 3154 8504
      3147 8507 3143 8507 3134 8579 3162 8579
      3162 8542 3171 8542 3170 8522 3174 8520
      3177 8516
TIME...MOT...LOC 2155Z 207DEG 24KT 3141 8572 3155 8523 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:09 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 12, 3:09 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
409 PM EDT Thu Aug 12 2021

.NEAR TERM [Through Friday]...

A seasonably moist and unstable air mass will support deep, moist
convection through this evening. The Atlantic seabreeze has been a
late evening arrival along the I-75 corridor for the last two
evenings, and that is certainly possible again this evening.

Most guidance lessens convective coverage tomorrow over the FL Big
Bend, while keeping seabreeze convection firing off in the afternoon
from Apalachicola westward.

.SHORT TERM [Friday Night Through Saturday Night]...

A diurnally driven, summertime pattern encompasses the short term,
with the highest rain chances shifting from our marine areas
(overnight and morning) to inland locations (midday and early
evening). Storms will continue to pose a lightning, heavy rain, and
gusty wind threat, and marginally severe convection cannot be ruled
out. The seabreeze and outflow boundaries are expected to be the
main convective initiators over land. Deep tropical moisture should
be on the increase towards the end of the period from Fred likely
entering the eastern Gulf of Mexico as a tropical storm. Therefore,
the highest PoPs are justifiably over our waters, along the coast
and Big Bend Saturday afternoon into early Sunday morning. Aside
from convection, expect hot and humid conditions, consisting of high
temperatures in the low-mid 90s (heat indices above 100), and muggy
lows in the low-mid 70s.

.LONG TERM [Sunday Through Thursday]...

Attention turns to Fred in the beginning of the long term. The
official 2pm ET NHC forecast calls for Fred to be located somewhere
between east-central Gulf and along the west coast of FL on Sunday.
A NW-NNW motion is then expected before potentially making landfall
somewhere along the Panhandle or Big Bend early Monday morning. The
current disorganized nature of Fred makes the forecast low
confidence as models typically struggle with weak systems. Assuming
Fred re-organizes over the next 12-24 hours, we should have a better
idea of its track and intensity projections. Regardless, it
appears that heavy rain and gusty winds are the general threats to
look out for. The former is particularly concerning for the
southeast Big Bend, which continues to reel from significant
flooding from last week's rainfall. That region has the potential
to receive amounts in excess of 3" from Sunday morning through
Tuesday afternoon. These values are of course, highly track
dependent, so they will be subject to change in future forecasts.
Conditions improve once Fred lifts north on Tuesday.

A return to more typical summertime weather is in store for the
remainder of the period as a ridge builds back in over the area.
High temperatures should crawl back into the low-mid 90s, while lows
stay in low-mid 70s. Heat indices are poised to be a factor once
again, but look to stay below advisory levels (108 degrees), outside
of possibly isolated locations.

&&

.AVIATION...
[Through 18Z Friday]

Strong thunderstorms have erupted early this afternoon between TLH
and ECP. Thunder will spread in the direction of DHN. At VLD, the
Atlantic seabreeze has brought evening thunder the last two
evenings, and this may be another one of those evenings.

&&

.MARINE...

Favorable boating conditions continue outside of thunderstorms
through Friday before Fred likely enters the eastern Gulf this
weekend as a tropical storm. Long-period swells generated by Fred
should increase seas to advisory levels, especially in Apalachee
Bay. Tropical storm conditions are possible beginning as early as
Sunday and persisting through Monday. The forecast is subject to
change in subsequent updates as it is highly dependent on Fred's
track and intensity. Winds and seas look to slowly improve on
Tuesday.

&&

.FIRE WEATHER...

Expect erratic and gusty winds around afternoon and evening
thunderstorms through Saturday. Otherwise, no hazardous fire weather
conditions are expected.

&&

.HYDROLOGY...

The Areal Flood Warning for Dixie and Southern Lafayette Counties
will be allowed to expire at 5pm ET as conditions are slowly
improving. However, any moderate to heavy rainfall from summertime
storms over the next couple days will only exacerbate/prolong the
flooding situation.

In terms of rivers, Steinhatchee (US-19) and Suwannee - Rock Bluff
are forecast to remain in minor flood stage until further notice.
The former is expected to fall very slowly over the next several
days, while the latter will steadily rise. Elsewhere in the Suwannee
basin, Manatee Springs should enter minor flood stage Friday
afternoon, while a Flood Warning for Wilcox (US-19) is likely by
this evening if current trends hold.

Diurnal, summertime convection drives the rainfall amounts through
the early weekend, before Fred becomes the primary rainmaker into
early next week. As such, there is the potential for renewed flood
concerns, especially in the southeast Big Bend, but will be
track-dependent. Current estimates along the coastal and inland
Big Bend are 2-4" (isolated higher amounts) from Saturday morning
through Tuesday afternoon.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  75  95  74 /  20  30  10  40  40
Panama City   76  93  76  93  75 /  20  50  20  40  50
Dothan        73  93  74  94  73 /  20  40  20  50  20
Albany        75  95  75  95  75 /  20  30  10  30  20
Valdosta      73  93  72  92  72 /  20  30  10  50  30
Cross City    73  93  74  90  73 /  30  30  10  70  40
Apalachicola  76  89  76  90  76 /  30  30  20  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Haner
MARINE...IG3
FIRE WEATHER...Haner
HYDROLOGY...IG3

In the hours before

Special weather statement, Aug 12, 2:55 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Thu Aug 12 2021

FLZ017-018-027-118-127-122045-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
355 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of northeastern
Wakulla, southwestern Jefferson and southeastern Leon Counties
through 445 PM EDT...

At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, St. Marks, Tallahassee, Wakulla, Belair, Ralford Greenway,
Newport, Apalachee Regional Park, Cody, Goose Pasture, Hells Half
Acre, Wakulla Springs, Lutterloh, Eight Mile Pond, Vereen, Plum
Orchard, Fallschase, Port Leon, Southwood and Fanlew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3009 8409 3009 8414 3025 8438 3048 8421
      3026 8389 3024 8392 3019 8393 3019 8395
      3015 8396 3015 8397 3013 8397 3008 8400
      3009 8399 3007 8398
TIME...MOT...LOC 1955Z 122DEG 9KT 3026 8410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 12, 3:20 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM EDT Thu Aug 12 2021

ALZ068-069-GAZ142-143-155-122115-
Geneva AL-Houston AL-Miller GA-Seminole GA-Early GA-
420 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of eastern Geneva,
Houston, Miller, northern Seminole and southern Early Counties
through 515 PM EDT/415 PM CDT/...

At 420 PM EDT/320 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles west of Bonifay to
near Donalsonville. Movement was north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Hartford, Taylor,
Midland City, Kinsey, Ashford, Slocomb, Cowarts, Webb, Columbia,
Centerville, Malvern, Rehobeth, Avon, Esto, Madrid and Gordon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3120 8576 3120 8571 3127 8566 3124 8549
      3129 8548 3129 8542 3131 8542 3131 8509
      3132 8508 3130 8464 3126 8464 3125 8454
      3107 8467 3107 8473 3103 8475 3100 8514
      3099 8579
TIME...MOT...LOC 2020Z 172DEG 35KT 3079 8582 3107 8485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 12, 3:44 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Thu Aug 12 2021

FLZ017-122115-
Leon FL-
444 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of eastern Leon County
through 515 PM EDT...

At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Florida A And M, Florida State University, Doak Campbell
Stadium, Ralford Greenway, Macon Community Park, Tallahassee Memorial
Hosp, Killearn Estates, Chaires, Lake Ella, Tallahassee Mall, State
Capital Complex, Governors Square Mall, Forest Meadows Park, Pisgah
Church, Apalachee Regional Park, Levy Park, Indian Head Acres,
Chaires Crossroads and Baum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3052 8404 3046 8404 3044 8407 3033 8408
      3042 8432 3060 8433 3053 8401 3052 8401
TIME...MOT...LOC 2043Z 090DEG 3KT 3047 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 12, 3:46 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
346 PM CDT Thu Aug 12 2021

ALZ068-FLZ007-009-122115-
Geneva AL-Holmes FL-North Walton FL-
346 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of Geneva, north
central Walton and northwestern Holmes Counties through 415 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Bonifay, moving northwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, De Funiak Springs, Hartford, Samson, Union, Coffee Springs,
Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field Municipal
A/P, Glendale, Izagora, New Hope, Piney Grove, Miller Crossroads,
Earlytown, Spears, Pera and Leonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3100 8619 3119 8619 3119 8570 3084 8573
      3073 8612 3099 8623
TIME...MOT...LOC 2046Z 143DEG 23KT 3085 8587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 12, 4:31 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
531 PM EDT Thu Aug 12 2021

FLZ018-019-028-029-128-122215-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Coastal Taylor FL-
Lafayette FL-
531 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of western Lafayette,
northeastern Jefferson, Taylor and Madison Counties through 615 PM
EDT...

At 531 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Madison to 13 miles north
of Steinhatchee. Movement was west at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Madison, Perry, Greenville, Alma, Pinland, Dills, Ebb,
Clara, Lamont, Hamburg, Eridu, Nash, Drifton, Lovett, Casa Blanco,
Foley, Salem, Perry-Foley Airport and Hampton Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2982 8332 2979 8332 2991 8382 2992 8377
      3067 8397 3064 8343 2982 8327
TIME...MOT...LOC 2131Z 090DEG 31KT 3057 8351 2986 8336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 12, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Thu Aug 12 2021

ALZ066-067-122230-
Dale AL-Henry AL-
455 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Dale and Henry
Counties through 530 PM CDT...

At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Rucker to Abbeville. Movement was
northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Fort Rucker, Ozark, Enterprise, Newton, Ariton, Newville,
Haleburg, Shorterville, Hunt Field, Hooper Stage Field, Hayes,
Scottsboro Crossroads, Ewell, Dale County Lake, Thomas Mill Creek,
Phillips Crossroads, Hwy 231 Pea River Bridge, Balkum and
Skipperville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3176 8513 3173 8512 3170 8513 3166 8508
      3164 8509 3162 8506 3157 8506 3154 8504
      3147 8507 3143 8507 3134 8579 3162 8579
      3162 8542 3171 8542 3170 8522 3174 8520
      3177 8516
TIME...MOT...LOC 2155Z 207DEG 24KT 3141 8572 3155 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:10 PM CDTSpecial Weather StatementTAELafayette65 min
Aug 11, 8:02 PM CDTRiver Flood WarningTAEDixie, Levy11 days
Aug 11, 8:09 PM CDTSpecial Weather StatementTAEDixie, Lafayette51 min
Aug 11, 8:50 PM CDTSpecial Weather StatementTAEDixie, Lafayette25 min
Aug 11, 9:19 PM CDTSpecial Weather StatementTAEDixie, Lafayette, Taylor41 min
Aug 11, 10:46 PM CDTSpecial Weather StatementTAEMadison44 min
Aug 11, 11:28 PM CDTSpecial Weather StatementTAEMadison32 min
Aug 11, 11:33 PM CDTAreal Flood AdvisoryTAEJefferson, Madison117 min
Aug 12, 11:34 AM CDTSpecial Weather StatementTAEGulf26 min
Aug 12, 11:53 AM CDTSpecial Weather StatementTAEFranklin37 min
Aug 12, 11:57 AM CDTSpecial Weather StatementTAEGulf33 min
Aug 12, 12:00 PM CDTSevere Thunderstorm WarningTAEFranklin, Liberty30 min
Aug 12, 12:28 PM CDTSpecial Weather StatementTAEGulf47 min
Aug 12, 12:48 PM CDTSpecial Marine WarningTAE27 min
Aug 12, 1:00 PM CDTSpecial Weather StatementTAEBay, Calhoun, Liberty60 min
Aug 12, 1:52 PM CDTSpecial Weather StatementTAEBay, Calhoun, Gadsden53 min
Aug 12, 2:08 PM CDTSevere Thunderstorm WarningTAEBay, Washington67 min
Aug 12, 2:11 PM CDTSpecial Marine WarningTAE64 min
Aug 12, 2:39 PM CDTSevere Thunderstorm WarningTAEWalton, Washington42 min
Aug 12, 2:45 PM CDTSpecial Weather StatementTAEHolmes, Jackson, Washington60 min
Aug 12, 2:55 PM CDTSpecial Weather StatementTAEJefferson50 min
Aug 12, 3:44 PM CDTSpecial Weather StatementTAELeon31 min
Aug 12, 3:46 PM CDTSpecial Weather StatementTAEHolmes29 min
Aug 12, 4:31 PM CDTSpecial Weather StatementTAEMadison, Taylor44 min
Aug 12, 5:48 PM CDTSpecial Weather StatementTAEDixie, Lafayette42 min
Aug 12, 5:50 PM CDTSpecial Marine WarningTAE115 min
Aug 12, 6:23 PM CDTSpecial Weather StatementTAEDixie52 min
Aug 11, 10:23 PM CDTAreal Flood AdvisoryTAEBerrien, Brooks, Colquitt, Cook, Lowndes, Thomas112 min
Aug 11, 10:52 PM CDTSpecial Weather StatementTAEGrady38 min
Aug 11, 11:06 PM CDTSpecial Weather StatementTAEBrooks24 min
Aug 11, 11:12 PM CDTSpecial Weather StatementTAEColquitt48 min
Aug 11, 11:48 PM CDTAreal Flood AdvisoryTAEColquitt, Dougherty, Irwin, Mitchell, Tift, Worth117 min
Aug 11, 11:55 PM CDTSpecial Weather StatementTAEThomas50 min
Aug 11, 11:58 PM CDTSpecial Weather StatementTAETift, Worth47 min
Aug 12, 3:20 PM CDTSpecial Weather StatementTAEMiller55 min
Aug 11, 7:06 PM CDTSevere Thunderstorm WarningTAECoffee38 min
Aug 12, 3:59 PM CDTSevere Thunderstorm WarningTAEHouston46 min
Aug 12, 4:12 PM CDTSevere Thunderstorm WarningTAEDale, Henry39 min
Aug 12, 5:26 PM CDTSpecial Weather StatementTAEDale19 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.